Alert archive / Oklahoma / Heat Advisories in 2012

Heat Advisory 11, NWS Tulsa, OK

July 27, 201222 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this heat advisory at Jul 27, 2012, 3:41 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jul 28, 2012, 1:00 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Jul 27, 2012, 3:41 AM CDT (08:41 UTC)
In effect from
Jul 28, 2012, 1:00 PM CDT
Expired
Aug 4, 2012, 7:00 PM CDT
In force
7 days
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 725 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
725 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2568 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jul 26, 11:56 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jul 26, 11:56 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT THU JUL 26 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED SHOWERS AND THUNDERSTORMS WILL POSSIBLY AFFECT
KMLC AND KFSM OVER THE NEXT FEW HOURS. FOG WILL BE A POSSIBILITY
AT THE ARKANSAS TAF SITES LATE TONIGHT AND EARLY FRIDAY. OTHERWISE...
VFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 622 PM CDT THU JUL 26 2012/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS WILL CONTINUE TO AFFECT KFSM AND KMLC FOR THE
NEXT COUPLE OF HOURS. THUNDERSTORMS MAY DEVELOP ALONG AN
OUTFLOW BOUNDARY MOVING THROUGH THE TULSA METRO IN THE NEXT
HOUR OR SO THAT MAY AFFECT KRVS AND KTUL. WILL INCLUDE MVFR
FOG AT KXNA...KFYV AND KBVO FOR LATER TONIGHT/EARLY FRIDAY
MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED.

PREV DISCUSSION... /ISSUED 350 PM CDT THU JUL 26 2012/

DISCUSSION...
LINE OF THUNDERSTORMS EXTENDING ACROSS NW ARKANSAS WITH MORE
SCATTERED ACTIVITY INTO EASTERN OKLAHOMA BEGINNING TO PROPAGATE
SOUTHEAST. SHOULD CONTINUE TO SEE ADDITIONAL DEVELOPMENT IN THIS
GENERAL ZONE THROUGH THE EVENING WITH LESSER CHANCES ACROSS NE
OKLAHOMA...THOUGH MCV CURRENTLY CENTERED NEAR KPNC MAY TRIGGER AT
LEAST ISOLATED STORMS AS IT MOVES EAST. REGIONAL MESONANLYSIS
INDICATES DCAPES 1200-1500 GENERALLY NEAR AND SOUTH OF I-44 AND
LOCALLY PRODUCED SIGNIFICANT WIND GRIDS SHOWING VERY HIGH VALUES
IN THIS AREA AS WELL...THUS THE THREAT OF DAMAGING DOWNBURSTS
RELATIVELY HIGH. GRADUAL SHIFT SOUTH EXPECTED TONIGHT.

CURRENT HEAT ADVISORY SET TO EXPIRE AT 02Z AND THE PRESENT
CONFIGURATION WELL SUPPORTED BY AFTERNOON HEAT INDICES. WILL LOOK
AND SEE JUST BEFORE ISSUANCE WHETHER ANY COUNTIES CAN BE DROPPED
AS STORMS ONGOING IN PARTS OF THE ADVISORY AREA. COOLER OVERNIGHT
LOWS TONIGHT WITH MOST AREAS DROPPING NEAR OR BELOW 75.

BOUNDARY ASSOCIATED WITH CURRENT CONVECTION WILL DROP FARTHER SOUTH
FRIDAY WITH THREAT OF THUNDERSTORMS REMAINING SOUTH OF I-40.
INCREASE IN CLOUDS AND POTENTIAL RAINFALL FOOTPRINT WILL KEEP TEMPS
DOWN IN THAT AREA...BUT TEMPS WILL HEAT UP AGAIN ACROSS THE NORTH
AND WILL BE NEAR HEAT ADVISORY LEVELS FOR A TIME FRIDAY AFTERNOON.
SITUATION IS MARGINAL AT THIS POINT AS DEW POINTS ARE LIKELY TO
FALL OFF IN THE AFTERNOON AND THUS HEAT INDEX MAY BE CLOSE OR EVEN
SLIGHTLY BELOW ACTUAL TEMPS. NOT QUITE ENOUGH CONFIDENCE TO ISSUE
AN ADVISORY AS A RESULT.

UPPER LEVEL RIDGE RE-ASSERTS ITSELF BY THE WEEKEND WITH TRIPLE
DIGIT HEAT BECOMING LIKELY FOR SEVERAL DAYS INTO EARLY NEXT WEEK.
EXCESSIVE HEAT HEADLINES WILL BE LIKELY OVER MUCH OF THE AREA
DURING THIS TIME. SMALL CHANCES OF CONVECTION ALONG EASTERN
PERIPHERY OF THE RIDGE COULD IMPACT NW ARKANSAS BUT PROBABILITY
TOO LO2W TO MENTION IN FORECAST AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Jul 26, 11:36 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU JUL 26 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1135 PM CDT THU JUL 26 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST
OKLAHOMA AND WEST-CENTRAL ARKANSAS INTO THE EARLY MORNING HOURS.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE SAME TIME-FRAME. SOME
OF THE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE WITH WIND
GUSTS TO AROUND 60 MPH THE CONCERN. THE STORMS COULD ALSO PRODUCE
BRIEF HEAVY RAINS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AFTERNOON
FROM SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. ISOLATED
REPORTS OF SEVERE DOWNBURST WINDS ARE POSSIBLE.

ANOTHER HEAT WAVE IS ON THE WAY WITH AFTERNOON HEAT INDICES IN
THE 105 TO 110 DEGREE RANGE OVER THE WEEKEND INTO EARLY NEXT
WEEK. RIDGING ALOFT WILL REBUILD OVER OKLAHOMA AND ARKANSAS BY THE
WEEKEND AND WILL PERSIST INTO MUCH OF NEXT WEEK.

WITH THE ONGOING DROUGHT CONDITIONS...THE FIRE DANGER WILL
INCREASE INTO THE ELEVATED CATEGORY FOR MUCH OF NORTHEAST
OKLAHOMA...WITH LIMITED FIRE DANGER EXPECTED ELSEWHERE DUE TO THE HOT
AND DRY CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

CITY AND COUNTY OFFICIALS WILL NEED TO BEGIN MAKING PREPARATIONS FOR
THE UPCOMING HEAT WAVE THIS WEEKEND INTO NEXT WEEK. COOLING
STATIONS MAY BE NEEDED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 26, 11:21 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT THU JUL 26 2012

OKZ053-270445-
CHOCTAW OK-
1121 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 1121 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
SAWYER...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...SAWYER...FORT
TOWSON...SWINK...HUSKEY...FALLON...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3388 9547 3387 9551 3390 9552 3416 9533
      3414 9515 3393 9516 3395 9522 3393 9524
      3389 9525 3387 9529 3388 9533 3387 9534
      3386 9542
TIME...MOT...LOC 0421Z 300DEG 11KT 3396 9535
Special weather statement, Jul 27, 12:04 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CDT FRI JUL 27 2012

OKZ053-270545-
CHOCTAW OK-
1204 AM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW

AT 1203 AM CDT...SCATTERED STRONG THUNDERSTORMS OVER MUCH OF EASTERN
CHOCTAW COUNTY WERE MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS
INCLUDE...HUGO...ORD...FROGVILLE...GRANT...GOODLAND...SAWYER...FORT
TOWSON...SWINK...MESSER...HUSKEY...FALLON...APPLE...HUGO LAKE STATE
PARK AND RAYMOND GARY STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3387 9551 3389 9551 3388 9555 3393 9558
      3415 9551 3416 9515 3394 9515 3393 9517
      3395 9522 3393 9524 3389 9525 3387 9529
      3388 9533 3387 9534 3386 9539
TIME...MOT...LOC 0503Z 285DEG 22KT 3403 9534
Special weather statement, Jul 27, 1:39 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT FRI JUL 27 2012

OKZ049-075-270715-
LATIMER OK-PUSHMATAHA OK-
139 AM CDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER

AT 139 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF ALBION TO 3 MILES NORTHWEST OF
YANUSH...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...YANUSH...CLAYTON...TUSKAHOMA...KIAMICHI...
ALBION AND CLAYTON LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3447 9539 3478 9541 3489 9512 3470 9506
      3468 9506 3468 9505 3461 9503
TIME...MOT...LOC 0639Z 022DEG 10KT 3482 9511 3474 9535

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:13 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha34 min
Jul 26, 7:18 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee57 min
Jul 26, 7:23 PM CDTSpecial Weather StatementTSAWagoner37 min
Jul 26, 7:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee60 min
Jul 26, 7:33 PM CDTSpecial Weather StatementTSACherokee27 min
Jul 26, 7:46 PM CDTSevere Thunderstorm WarningTSAChoctaw35 min
Jul 26, 7:48 PM CDTSpecial Weather StatementTSALatimer42 min
Jul 26, 7:53 PM CDTSpecial Weather StatementTSAMayes52 min
Jul 26, 8:17 PM CDTSpecial Weather StatementTSAOkmulgee28 min
Jul 26, 8:33 PM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee27 min
Jul 26, 9:02 PM CDTSpecial Weather StatementTSAHaskell, Latimer, Sequoyah28 min
Jul 26, 11:21 PM CDTSpecial Weather StatementTSAChoctaw24 min
Jul 27, 12:04 AM CDTSpecial Weather StatementTSAChoctaw41 min
Jul 27, 1:39 AM CDTSpecial Weather StatementTSALatimer36 min
Jul 27, 3:41 AM CDTHeat AdvisoryTSACraig, Creek, Mayes, Muskogee, Nowata, Okfuskee and 6 more16 hr
Jul 27, 3:50 PM CDTExcessive Heat WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more8 days

Nearby

Heat Advisories in Oklahoma, 2012Heat Advisories in Arkansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.